MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 400008
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon inserted cage into a disc space, expanded implant to 3/4 complete expansion.However, when he released the pressure the implant would drop back down to 8mm, the starting height.Expanding was attempted 2 different times and changed the o rings, it still wouldn't hold its expansion.Thus situation added an extra 5 minutes onto the case.Ended up opening a new implant and everything worked out great.
 
Additional Manufacturer Narrative
Visual inspection; functional inspection; device history review; complaint history review; risk assessment the cage was returned for analysis and no issues were found therefore the reported event cannot be confirmed.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.A plausible root cause could not be identified because no issues were found during functional inspection.
 
Event or Problem Description

Brand Name
ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5480313
Report Number3004024955-2016-00021
Device Sequence Number1135347
Product Code MAX
UDI-Device Identifier07613327066760
UDI-Public07613327066760
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number400008
Device Lot Number08261508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2016
Supplement Report FDA Received Date05/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR